Results 1 to 4 of 4
New to forum. Tapering off norco
  1. #1
    JennieFromTheBlock is offline New Member
    Join Date
    Apr 2014
    Posts
    2

    Default New to forum. Tapering off norco

    GM. I'm new to forum. Found you like most of us struggling w withdrawals. I have been on Vicodin then Norco 10/325 for at least 10 years, following 5 major surgeries. The need for pain relief was real at the time....today it's a mental addiction. I was up to 240 norco 10/325 in a month, all by Rx from my dr. Late last fall I decided it was time to face it: this is a mental addiction. I couldn't possibly even know if I have pain anymore with how much hydrocodone I've taken over the years. I started a taper off schedule then in December , my mom died unexpectedly, very young and I couldn't handle the w/d and the grief (proof it's an addiction, not medicating real physical pain). March, I started again, tapering , with my dr involved. I am now at 1/2 pill Norco every 7 hours. I was at 1/2 pill every 4 hours two weeks ago. Every Saturday I add an hour to the time. Goal is to get off by summer since I can't go cold turkey and be out sick from work, commuting long drives etc. I am off for the summer and want to be as low as possible by July 1 so I can do the cold turkey then. First two weeks, no w/d symptoms. Now ? Dying. Can't sleep. Restless legs. Feel like skin is on inside out. Skipped work today but can't miss more. Pleading for real suggestions from those of you who were forced to taper off to allow you to work & continue to function. Although I had valid Rx for Meds, I consider myself an addict...years and years on Meds , increasing tolerance, can't live/function without them, no longer get any relief, just the relief of w/d symptoms. That's an addict plain and simple.
    Please reply if you can help. I've got to make it to July before I can quit cold turkey. Thank you and God bless you all for your candor and honesty.
    Last edited by Anonymous; 04-21-2014 at 01:05 PM.

  2. #2
    Iwantoff2013 is offline Platinum Member
    Join Date
    Sep 2013
    Location
    So Calif
    Posts
    2,791

    Default

    Hi, and welcome.

    I would definitely suggest that you copy and paste your post into a new thread on the "Need To Talk" board. You will get many more replies there. This particular board is really slow.

    Good for you for taking steps to free yourself from opiates! I know how hard it is, believe me. I had a severe addiction to Norco (and any other opiate I could find) for many years.

    Are you going to get involved in AA/NA?
    Kat

  3. #3
    JennieFromTheBlock is offline New Member
    Join Date
    Apr 2014
    Posts
    2

    Default

    Hi Kat,
    Thanks for your reply and suggestion. I feel I should definitely get involved with NA. I don't ever want to go through this again. Know I will need support. Thanks!!! Day 3 of reduced dose....this time is much harder than past two weeks' reductions. Feel sick all the time now. Before , I'd feel better 30 min after dose. Now, I just feel sick round the clock. So hard to work and do every day tasks

  4. #4
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    Jennie: You are unlikely to feel any better throughout your "taper" at this point. Believe it or not you ARE going c/t. The norco that you are taking is not making a dent in your system. It is like the death of 1000 cuts. Throw them out. You are delaying the inevitable at this point unless you up your dose. If you do this now, you will be through the worst of the w/d in a few days, it's hard to say, because basically your body is telling you you don't have enough in your system anyway. If your doctor will prescribe clonidine that will help, it's a low level blood pressure med and will help with sleep and make you more comfortable. Usually, and it sounds like you were taking around 8-10 a day, you will be through this in 3-5 days. You sound like you're at a typical day three now. If you do this now, you have the weekend to pretty much get over the worst of this. I was a hydro addict. You will need to look up the Thomas Recipe (yes, you can get through this without anything from the benzo family) Here are some things that will make you more comfortable:

    Immodium ( has an opiate like substance, but doesn't cross blood/brain barrier and will make you feel a bit better)
    Gatorade: will help with hydration and RLS
    Hyland's Restful Leg or Calme's Forte
    Melatonin or other OTC sleep aid and STRONG sleepy time tea
    Stay hydrated: water, good fruit juices.
    Serene L-theanine/ valerian root for anxiety
    Exercise when you can to get your natural endorphines moving againg
    L-tyrosine with B-6 for energy
    A good multi-vitamin and a mineral supplement heavy on the potassium and magnesium.

    I promise you can do this. After around day 5 most of the physical symptoms are gone (except perhaps the sleep thing). After day 7 you should really start to come around. I know this is a few days late, but thought I would post this anyways, and hope you are doing well.

    Peace,

    Iloerose

Similar Threads

  1. Tapering off Norco and need support once again! Please!
    By Needoutnow in forum Need to Talk?
    Replies: 53
    Last Post: 11-20-2017, 09:37 PM
  2. Tapering off norco
    By Amboo in forum Prescription Drug Addiction
    Replies: 3
    Last Post: 10-02-2017, 11:35 AM
  3. Need help with a tapering off Norco..
    By livingonaprayer in forum Need to Talk?
    Replies: 151
    Last Post: 05-16-2015, 04:32 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22